MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire coating broke off.A 200 cm x 10 cm fathom -14 was selected for use in a prostatic artery embolization (pae) procedure.During insertion into the non-boston scientific microcatheter, it was noted that coating of the wire broke off/detached.The device was removed from the patient, and nothing was left in the patient.The procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was not returned.The analysis was concluded based on the received photo of the complaint device, and it was observed that the tip was stretched and kinked, also the core wire was observed detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the fathom device was returned for analysis.Upon receipt, the guidewire was found to be detached, bent, and stretched at the distal tip, with the coating observed to be detached or peeled.The customer provided a photograph of the device, which further confirmed that the tip was stretched and kinked, with visible detachment or peeling of the coating.Overall, the device exhibited stretching at the tip and significant coating degradation.
 
Event or Problem Description

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20620299
Report Number2124215-2024-67790
Device Sequence Number18361325
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public08714729801023
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0032740893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/18/2024
03/03/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/04/2024
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2F 130CM PROGREAT; MICROCATHETER: 2F 130CM PROGREAT; MICROCATHETER: 2F 130CM PROGREAT
Patient SexUnknown